Alert archive / Texas / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 103, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Jun 17, 2013, 4:37 PM CDT for Presidio County, Texas. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 17, 2013, 4:37 PM CDT (21:37 UTC)
- Expired
- Jun 17, 2013, 5:30 PM CDT
- In force
- 53 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
County Presidio County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 9.6 hours before the alert went out and 282 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1784 J/kg
- Mixed-layer CIN
- -243 J/kg
- Mixed-layer LCL
- 1345 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
596
WUUS54 KMAF 172137
SVRMAF
TXC377-172230-
/O.NEW.KMAF.SV.W.0103.130617T2137Z-130617T2230Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
437 PM CDT MON JUN 17 2013
THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL PRESIDIO COUNTY IN SOUTHWEST TEXAS...
* UNTIL 530 PM CDT
* AT 433 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 20
MILES NORTHEAST OF SHAFTER...OR 18 MILES SOUTHWEST OF MARFA...
MOVING SOUTH AT 15 MPH.
* THE SEVERE THUNDERSTORM WILL AFFECT THE FOLLOWING LOCATIONS...
CENTRAL PRESIDIO COUNTY...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH... PREPARE
IMMEDIATELY FOR DAMAGING WINDS... DESTRUCTIVE HAIL... AND DEADLY
CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AWAY FROM WINDOWS.
&&
LAT...LON 3015 10382 2998 10381 2972 10380 2961 10407
2971 10435 3012 10430 3019 10418
TIME...MOT...LOC 2137Z 343DEG 13KT 3006 10414
$$1 follow-up statement
004
WWUS54 KMAF 172209
SVSMAF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
509 PM CDT MON JUN 17 2013
TXC377-172230-
/O.CON.KMAF.SV.W.0103.000000T0000Z-130617T2230Z/
PRESIDIO TX-
509 PM CDT MON JUN 17 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT
FOR CENTRAL PRESIDIO COUNTY...
AT 505 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED 21 MILES NORTHEAST OF
SHAFTER...OR ABOUT 19 MILES SOUTH OF MARFA...MOVING EAST AT 15 MPH.
SOME LOCATIONS AFFECTED BY THE SEVERE THUNDERSTORM INCLUDE...CENTRAL
PRESIDIO COUNTY AND EAST CENTRAL PRESIDIO COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH... PREPARE
IMMEDIATELY FOR DAMAGING WINDS... DESTRUCTIVE HAIL... AND DEADLY
CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AWAY FROM WINDOWS.
&&
LAT...LON 3008 10431 3010 10414 3010 10387 2998 10381
2972 10380 2961 10407 2971 10435
TIME...MOT...LOC 2209Z 285DEG 14KT 3004 10406
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 4:10 PM CDT, 27 minutes earlier.
Area forecast discussion, Jun 17, 4:10 PM CDT, 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 410 PM CDT MON JUN 17 2013 .DISCUSSION... SEVERE TSTM WATCH #323 HAS BEEN ISSUED UNTIL 04Z FOR SE NM AND ALL OF THE PB NORTH OF I-20. NO CHANGE FROM DISCUSSION BELOW. && .PREV DISCUSSION... /ISSUED 211 PM CDT MON JUN 17 2013/ DISCUSSION... SFC BOUNDARY NW-SE ACROSS THE PB WILL BE A PRIMARY FOCUS FOR DEEP CONVECTION TO FORM ALONG/NEAR TODAY. LOW LEVEL MSTR IS RICH (DWPNTS OF M60S ACROSS PB) AND WITH STEEP MID LEVEL LR/S PER EML SB CAPES ARE ABOVE 2500 J/KG. LOW LEVEL MSTR IS CONVERGING INVOF WRN PB/SE NM AND ONCE TEMPS GET INTO THE M90S CAP IS EXPECTED BREAK ALLOWING STORMS TO DEVELOP ACROSS THE PB. ALSO A MINOR SHRTWV TROF ROUNDING NW MID LEVEL FLOW MAY SERVE TO COOL TEMPS AROUND 5H AND PROVIDE ADDITIVE LIFT. 12Z NAM12 QPF AGREES WITH AND HAS DEVELOPED PRECIP FARTHER S INTO THE PB AS EARLY AS 21Z (INDICATIVE OF WEAK TO NO CAP). SAID CAPES AND BULK SHEAR OF 25-35KTS ACROSS PB WILL BE SUFFICIENT FOR SEVERE STORMS AND HAVE INCLUDE FOR PB AND TRANS PECOS. LARGE HAIL AND DAMAGING WIND ARE THE MAIN CONCERN BUT AN ISOLD TORNADO CAN/T BE RULED EITHER. MEANWHILE A CONVECTIVE COMPLEX IS FAVORED TO COME OUT THE NE NM HIGHLANDS INTO WX TX PLAINS AND MAY RESULT IN SECOND ROUND OF TSTMS EARLY TUE AM ACRS THE NRN CWFA. ANOTHER ROUND OF STORMS IS POSSIBLE TUE PM IN PERSISTENT NW MID LEVEL FLOW. THESE STORM WOULD BE FAVORED TO MOVE THRU THE N-NE CWFA LATE TUE AFTERNOON AND EARLY EVENING AND AGAIN COULD BE SEVERE. HOWEVER IF THERE IS A SECOND ROUND OF STORMS EARLY TUE AM ACROSS THE N-NE IT MAY BE DIFFICULT FOR THE ATMOSPHERE TO RECOVER. SLGHT CHC TO CHC TSTMS WILL BE FAVORED IN THE DAVIS MTNS REGARDLESS TUE PM. TIMING OF CONVECTION TUE WILL MAKE TEMPS FCST DIFFICULT AND WILL TREND TEMPS DOWN JUST A DEGREE OR 2 FOR NOW. STRONGER PRESENCE OF MID LEVEL RIDGE WILL SIGNAL DOWNTURN IN POPS AND THOSE BEING CONFINED TO THE W ON WRN SIDE OF RIDGE FOR WED/THUR. PRESENCE OF MID LEVEL RIDGE WILL ALSO SIGNAL WARMER WITH HIGHS TEMPS EASILY BACK TO 95-100 ACROSS PB. SOME HINTS THAT MID LEVEL RIDGE WILL DEVELOP FAR E FRI-SUN WHICH WOULD LEAD TO A LITTLE COOLER TEMPS AND LOW PROBABILITY POPS BACK INTO THE WRN AREAS WITH ECMWF EVEN MORESO FOR MONDAY. && .PRELIMINARY POINT TEMPS/POPS... ANDREWS TX 70 94 72 97 / 30 20 20 10 BIG SPRING TX 73 94 75 97 / 40 30 30 0 CARLSBAD NM 68 98 71 102 / 20 20 20 20 DRYDEN TX 75 97 74 97 / 20 10 10 10 FORT STOCKTON TX 71 98 73 100 / 20 20 20 10 GUADALUPE PASS TX 69 95 68 95 / 20 20 20 20 HOBBS NM 67 91 68 98 / 30 20 20 10 MARFA TX 62 91 61 94 / 20 30 30 20 MIDLAND INTL AIRPORT TX 71 95 73 97 / 30 20 20 0 ODESSA TX 73 95 75 97 / 20 20 20 10 WINK TX 72 100 72 103 / 20 20 20 10 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. &&
Hazardous weather outlook, Jun 17, 1:39 PM CDT, 2 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 139 PM CDT MON JUN 17 2013 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-181845- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 139 PM CDT MON JUN 17 2013 /1239 PM MDT MON JUN 17 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT ACROSS WEST TEXAS AND SOUTHEAST NEW MEXICO. SOME STORMS COULD BECOME STRONG TO SEVERE WITH LARGE HAIL AND OR DAMAGING WINDS POSSIBLE. LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE AND AN ISOLATED TORNADO OR TWO CANNOT BE RULED OUT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY WIDELY SCATTERED TO SCATTERED THUNDERSTORMS ARE EXPECTED AREAWIDE TUESDAY AND TUESDAY NIGHT. A FEW STORMS COULD BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS THE MAIN SEVERE WEATHER THREAT ESPECIALLY ACROSS THE NORTHERN PERMIAN BASIN. AREAL COVERAGE OF THUNDERSTORMS WILL DECREASE SIGNIFICANTLY WEDNESDAY THROUGH FRIDAY HOWEVER ISOLATED AFTERNOON AND EVENING STORMS WILL BE POSSIBLE ACROSS THE GUADALUPE AND DAVIS MOUNTAINS AND THE SOUTHEAST NEW MEXICO PLAINS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTERNOON AND EVENING. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, Jun 17, 3:02 PM CDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 302 PM CDT MON JUN 17 2013 NMZ027-028-172030- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- 202 PM MDT MON JUN 17 2013 ...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING SOUTHWESTERN EDDY COUNTY UNTIL 230 PM MDT... A STRONG THUNDERSTORM WAS LOCATED OVER QUEEN AT 202 PM MDT...MOVING EAST AT 15 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... GUSTY WINDS... HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE POSSIBLE. && LAT...LON 3241 10442 3210 10429 3201 10481 3230 10482 TIME...MOT...LOC 2002Z 262DEG 12KT 3219 10470
Local storm report, Jun 17, 3:24 PM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
324 PM CDT MON JUN 17 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0314 PM HAIL QUEEN 32.19N 104.75W
06/17/2013 E1.25 INCH EDDY NM FIRE DEPT/RESCUE
&&
ANDREW.ARNOLDLocal storm report, Jun 17, 3:25 PM CDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
325 PM CDT MON JUN 17 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM HAIL QUEEN 32.19N 104.75W
06/17/2013 E1.50 INCH EDDY NM PARK/FOREST SRVC
&&
ANDREW.ARNOLDSpecial weather statement, Jun 17, 4:17 PM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 417 PM CDT MON JUN 17 2013 NMZ027-028-172200- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- 317 PM MDT MON JUN 17 2013 ...SIGNIFICANT WEATHER ADVISORY FOR AN INTENSIFYING THUNDERSTORM AFFECTING WEST CENTRAL EDDY COUNTY UNTIL 400 PM MDT... AN INTENSIFYING THUNDERSTORM WAS LOCATED 10 MILES NORTHWEST OF QUEEN AT 317 PM MDT...MOVING EAST AT 10 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT MONDAY EVENING FOR SOUTHEAST NEW MEXICO AND WEST TEXAS. && LAT...LON 3251 10486 3260 10451 3205 10447 3208 10485 TIME...MOT...LOC 2117Z 268DEG 18KT 3231 10483
Special weather statement, Jun 17, 4:20 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 420 PM CDT MON JUN 17 2013 TXZ081-172145- BIG BEND AREA- 420 PM CDT MON JUN 17 2013 ...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING CENTRAL BREWSTER COUNTY UNTIL 445 PM CDT... A STRONG THUNDERSTORM WAS LOCATED 3 MILES NORTH OF PERSIMMON GAP AT 420 PM CDT...MOVING EAST AT 10 MPH. GUSTS TO 55 MPH AND HAIL ARE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... GUSTY WINDS... HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE POSSIBLE. && LAT...LON 2980 10282 2939 10296 2941 10346 2983 10328 TIME...MOT...LOC 2120Z 279DEG 9KT 2971 10316
Special weather statement, Jun 17, 4:26 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
426 PM CDT MON JUN 17 2013
TXZ080-172200-
MARFA PLATEAU-
426 PM CDT MON JUN 17 2013
...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING
EAST CENTRAL PRESIDIO COUNTY UNTIL 500 PM CDT...
A STRONG THUNDERSTORM WAS LOCATED OVER CENTRAL PRESIDIO COUNTY AT 426
PM CDT...MOVING SOUTHEAST AT 10 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO HAIL AND STRONG WINDS... DEADLY CLOUD TO GROUND
LIGHTNING CAN BE EXPECTED. REMEMBER...IF YOU CAN HEAR THUNDER... YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW.
&&
LAT...LON 3023 10392 3017 10381 2977 10380 3004 10436
3024 10416
TIME...MOT...LOC 2126Z 301DEG 10KT 3011 10414The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 7:00 PM CDT | Severe Thunderstorm Warning | MAF | Loving, Winkler | 60 min |
| Jun 16, 7:56 PM CDT | Special Weather Statement | MAF | Loving | 34 min |
| Jun 17, 1:37 PM CDT | Severe Thunderstorm Warning | MAF | Brewster, Pecos | 53 min |
| Jun 17, 2:31 PM CDT | Severe Thunderstorm Warning | MAF | Brewster, Pecos, Terrell | 59 min |
| Jun 17, 4:20 PM CDT | Special Weather Statement | MAF | Brewster | 25 min |
| Jun 17, 4:26 PM CDT | Special Weather Statement | MAF | Presidio | 34 min |
| Jun 17, 4:43 PM CDT | Special Weather Statement | MAF | Culberson | 47 min |
| Jun 17, 4:52 PM CDT | Special Weather Statement | MAF | 23 min | |
| Jun 17, 5:11 PM CDT | Areal Flood Advisory | MAF | Culberson | 3 hr |
| Jun 17, 5:26 PM CDT | Special Weather Statement | MAF | 49 min | |
| Jun 17, 5:29 PM CDT | Special Weather Statement | MAF | Culberson | 46 min |
| Jun 17, 5:54 PM CDT | Special Weather Statement | MAF | Loving | 51 min |
| Jun 17, 6:32 PM CDT | Severe Thunderstorm Warning | MAF | Loving, Reeves, Ward, Winkler | 58 min |
| Jun 17, 6:43 PM CDT | Severe Thunderstorm Warning | MAF | Andrews, Gaines | 62 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.